MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G50001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving treatment of the right superficial femoral artery, a cxi support catheter separated.The arteries in the legs were reportedly occluded and severely calcified.Contralateral access was obtained in the left common femoral artery, using an unspecified 5-french sheath, for a ¿mountain tipping¿ approach.Angiography was then performed with ¿manual pushing¿, using an unspecified 6-french ¿mountain tipping¿ sheath and a catheter that was advanced to the right upper femoral artery.An unspecified v18 wire was then replaced with the cxi support catheter for access.The user reportedly made ¿many attempts¿ to push the catheter; however, it became stuck in calcified plaque.After multiple attempts, the user retracted the catheter and found that it was damaged.Photos provided by the customer show that the catheter was separated.The procedure was successfully completed with another cxi.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
E1: customer name and address = (b)(6).Postal code: (b)(6), phone: (b)(6).E3: occupation = agent.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: b5, d9, h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 20nov2024.The separated cxi was removed together with an unspecified sheath.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving treatment of the right superficial femoral artery, a cxi support catheter separated.The arteries in the legs were reportedly occluded and severely calcified.Contralateral access was obtained in the left common femoral artery, using an unspecified 5-french sheath, for a ¿mountain tipping¿ approach.Angiography was then performed with ¿manual pushing¿, using an unspecified 6-french ¿mountain tipping¿ sheath and a catheter that was advanced to the right upper femoral artery.An unspecified v18 wire was then replaced with the cxi support catheter for access.The user reportedly made ¿many attempts¿ to push the catheter; however, it became stuck in calcified plaque.After multiple attempts, the user retracted the catheter and found that it was damaged.Photos provided by the customer show that the catheter was separated.The procedure was successfully completed with another cxi.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Additional information was received (b)(6) 2024.The separated cxi was removed together with an unspecified sheath.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The shaft was separated at approximately 57.3-centimeters from the distal end of the strain relief.The point of separation was jagged.A kink was noted on the proximal portion of the catheter, approximately 6-millimeters from the point of separation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or sub-assembly lots.A review of complaint history found no additional relevant complaints for this lot number.The product ifu states ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as the catheter was found to be separated after being unable to pass through the severely calcified anatomy.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20653745
Report Number1820334-2024-01475
Device Sequence Number6681963
Product Code KRA
UDI-Device Identifier00827002500013
UDI-Public(01)00827002500013(17)261018(10)15712883
Combination Product (Y/N)N
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50001
Device Catalogue NumberCXI-2.6-18-150-P-NS-0
Device Lot Number15712883
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer11/20/2024
12/19/2024
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date12/02/2024
12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale